Thunderstorm Wind, Volusia
- When
- July 26, 5:06 PM EST
- Where
- Volusia County, De Land
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.033, -81.300
Thunderstorm winds blew down a few trees in De Land.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 26, 1:45 PM EST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT WED JUL 26 2006 .DISCUSSION... ...WEEKEND POSSIBLY LOOKING A LITTLE DRIER AS A TROPICAL WAVE IS FORECAST TO PASS SOUTH OF EAST CENTRAL FLORIDA... CURRENT-TONIGHT...LOW-UPPER LEVEL RIDGE AXIS ACROSS CENTRAL FL THIS AFTERNOON. MID-HIGH LEVEL CLOUDINESS HAS KEPT AFTN TEMPS A FEW DEGREES LOWER THAN FORECAST. WARM MID LEVEL TEMPERATURES WILL KEEP INSTABILITY LIMITED AND AFTN/EVENING CONVECTION ISOLD-WDLY SCT. BELIEVE BEST CHANCE TO SEE PCPN WILL BE ACROSS THE NORTH WHERE DEEPER MOISTURE EXISTS AND SOUTH AROUND LAKE OKEECHOBEE WHERE BOUNDARY INTERACTIONS ARE LIKELY. MOVEMENT OF CONVECTION ACROSS THE NORTH WILL BE NORTHWEST TO SOUTHEAST...WHEREAS CONVECTION FURTHER SOUTH OF THE CAPE WILL BE FROM THE WEST TO EAST. SEA BREEZE MOVING INLAND SOUTH OF THE CAPE THROUGH THE AFTERNOON AND ANY CONVECTION ASSOCIATED WITH IT WILL BE FOCUSED INLAND AWAY FROM THE COAST. LIGHT AND VARIABLE FLOW TONIGHT. OVERNIGHT LOWS IN THE MIDDLE 70S. THU-SUN...DLM RIDGE AXIS DRIFTS NORTH TO A POSN NR THE FLA-GA BORDER DURING THIS PERIOD. WRN VORTLOBE OF THE LARGE TUTT CELL CTRD ALONG 30N BTWN 50-65W IS FCST TO BREAK OFF AND RETROGRADE WSW-WD TWD THE BAHAMAS...WITH SUBSIDENT WRN FLANK FCST TO BEGIN AFFECTING THE CWA BY SAT AFTN AND CONTINUING THRU SUN. T-WAVE CURRENTLY APPROACHING THE LEEWARD ISLANDS IS FCST TO REMAIN SUPPRESSED UNDERNEATH STRONG WRN ATLC H50 RIDGING. GOOD TO SEE MORE OF MODEL CONSENSUS TWD THIS SOLN AS THE 12Z GFS HAS TRENDED TWD TUES EURO SOLNS OF A FLATTER WAVE MOVING MORE WWD. THIS WILL KEEP BULK OF SENSIBLE WX ASCD WITH THE WAVE SOUTH OF ECFL. MAY SEE AN INCREASE IN WINDS N OF THE WAVE ...HOWEVER THIS IS MORE OF A MARINE CONCERN AS DRYING SHOULD STILL BE IN PLACE THROUGH THE WEEKEND. MON-WED...GIVEN THE SUCCESSIVELY FARTHER WWD TREND OF THE GFS THE LAST FEW DAYS...AM NOT ALL THAT CONFIDENT IN THE GFS SOLN ALLOWING THE WAVE TO TURN NW INTO THE CTRL-ERN GOMEX AND THE ATTENDANT NWD SURGE OF MOISTURE ACROSS FL FROM MON ONWARD. IT IS QUITE POSSIBLE THAT THE WWD TREND WILL CONTINUE AND THE RIDGE WILL KEEP MOISTURE RETURN FARTHER SOUTH/WEST. THIS WOULD ONCE AGAIN BE CLOSER TO THE ECM SOLN WHICH DOES SHOW A MORE MODEST MOISTURE INCREASE...MAINLY ACROSS THE SOUTHERN HALF OF THE STATE. HAVE ALLOWED POPS TO RETURN TO MID RANGE SCT FOR EARLY NEXT WEEK GIVEN THE UNCERTAINTY HERE. && .MARINE...WINDS BACKING TO THE SOUTH TO SOUTHEAST OVERNIGHT BETWEEN 5 AND 10 KTS. SEAS LESS THAN 2 FT. ISOLD AFTN/EARLY EVE CONVECTION MOVING OFFSHORE COULD PRODUCE WIND GUSTS IN EXCESS OF 35KT...MAINLY NORTH OF THE CAPE. BENIGN BOATING WX SHOULD CONTINUE THROUGH FRI... FOLLOWED BY WINDS/SEAS INCREASING TO NR 15KT/ AND 4-5FT THIS WEEKEND IN STRONGER E-SE FLOW NORTH OF THE WWD MOVING T-WAVE. && .AVIATION...STILL EXPECT MID-LATE DAY SCT SHRA/TSRA ACTIVITY MOST LIKELY FROM MCO-XMR NORTHWARD WITH LIGHTNING AND WIND GUSTS GREATER THAN 35 KTS THE MAIN THREATS. AFTN CONVECTION POSSIBLE NEAR LAKE OKEECHOBEE DUE TO BOUNDARY INTERACTIONS THERE. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 77 90 / 20 40 10 40 MCO 77 93 77 92 / 20 50 20 40 MLB 75 90 78 89 / 20 40 10 30 VRB 75 88 79 89 / 20 40 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SEDLOCK LONG TERM....CRISTALDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 441 AM EDT WED JUL 26 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 262045- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 441 AM EDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... THE BERMUDA HIGH PRESSURE RIDGE AXIS WILL EXTEND ACROSS CENTRAL FLORIDA. THIS WILL ALLOW THE SEA BREEZE TO PUSH INLAND MORE QUICKLY SOUTH OF CAPE CANAVERAL...WITH ISOLATED STORMS EXPECTED TO MAINLY FORM OVER INLAND AREAS. STORM MOTION WILL BE SLOW...EXCEPT FOR SCATTERED STORMS THAT OCCUR OVER NORTHERN SECTIONS AROUND THE OCALA NATIONAL FOREST...WHICH SHOULD DROP SOUTHEASTWARD ACROSS VOLUSIA COUNTY AND ALSO TOWARDS METRO ORLANDO LATE IN THE DAY. A FEW STORMS MAY PRODUCE FREQUENT LIGHTING STRIKES DURING THE LATE AFTERNOON OR EARLY EVENING. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS THAT FORM OVER LAND DURING THE AFTERNOON MAY PUSH BACK TO THE COAST NORTH OF CAPE CANAVERAL AND PRODUCE WIND GUSTS OF 30 TO 35 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE BERMUDA HIGH PRESSURE RIDGE WILL SHIFT TO NORTH FLORIDA BY LATE WEEK. AN EASTERLY WAVE MAY BRING AN INCREASE OF SHOWERS AND STORMS LATE IN THE WEEKEND. OTHERWISE...THE FOCUS FOR AFTERNOON STORM DEVELOPMENT WILL SHIFT TO THE INTERIOR AND WESTERN PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 246 PM EDT WED JUL 26 2006 FLZ141-147-261930- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 246 PM EDT WED JUL 26 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL HAIL NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN VOLUSIA COUNTY... AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES NORTH OF MAYTOWN...MOVING SOUTHEAST AT 15 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. TES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 556 PM EDT WED JUL 26 2006 FLZ041-046-262300- INLAND VOLUSIA COUNTY-SEMINOLE- 556 PM EDT WED JUL 26 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS 50 MPH WEST CENTRAL VOLUSIA COUNTY...MOVING TOWARD NORTH SEMINOLE COUNTY... AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER DE LAND...MOVING SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE DE BARY...LAKE MONROE...AND SANFORD. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. BRAGAW
The Melbourne radar (KMLB), 120 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down a few trees in De Land.
Thunderstorm winds blew down trees in De Land.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519431, 5519432.